Aa
A
A
A
Close
STDs / STIs Community
39k Members
Avatar universal

Recurrent Gonorrhea (Philippines)

I entered into a monogamous (on my end for sure) relationship in March, 2015.  We began having unprotected sex in mid-March.  I had yellow urethral discharge on March 20th and was treated with my partner for gonorrhea and chlamydia with cefixime and azithromycin.  We were not tested, just treated because we were leaving for a vacation that day.  We were both symptom free for 5-6 weeks after treatment.

Five or six weeks later, during the last week of April my girlfriend had a foul odor from her vagina.  She thought it was an e-coli-induced UTI (she is a med-tech and tested herself) and had a pelvic exam and found nothing abnormal.  I don't think she was tested for STIs during the pelvic exam, but her pap smear came back normal. We live in the Philippines.  

On May 8th I had urethral discharge again, and was again treated with azithromycin and cefixime, without testing.  The symptoms did not fully go away.  Pain in testicles, anal itching but no more discharge.  On May 16th she had discharge and performed a gram stain on herself and found gonorrhea.  I had multiple urinalysis' performed during this time and found nothing abnormal.  I had no discharge at this time.

On May 17th we were treated a third time, this time with rocephin (injection) and azithromycin.  On May 21st she had discharge again and I have pain in my testicles, though I have received two handjobs today.  

Do you think we are dealing with a drug-resistant infection whose symptoms returned after 5-6 weeks or does this sound like a new infection from infidelity?  I noticed the discharge only after becoming dehydrated, I normally drink a ton of water and may not have noticed discharge before.  Can symptoms go away for 5-6 weeks and come back?  It has been four days since the rocephin injection...do you think it worked and her discharge is from a yeast infection?  Do we need more time to heal or should we return right away for treatment a fourth time?

Thank you!!!
4 Responses
Avatar universal
Two days after the rocephin treatment I noticed a very small amount of discharge after a long run in which I became very dehydrated.  I had a gram stain performed and they found occasional puss cells but no microorganisms.  I also had a urinalysis done and it was normal.
Avatar universal
I would say medication needs to be stopped and correct testing be done to find out what is going on. I don't think this is gonorrhea.
Avatar universal
What could be doing this?  Now she is saying that she thinks it is Chlamydia due to other gram stain done.  I can't seem to get answers, the testing available here is really limited and the doctors don't seem to be getting it right. My gram stains and urinalysis keeps coming up clean.  Are you a Dr. or med professional Vance?  Thanks for your comment.
Avatar universal
Dr's are not on this website.

There are specific tests for gonorrhea and chlamydia as well as other bacteria. If she took that much medication (and you) that could cause a yeast infection, and maybe even for her BV.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are 16 facts you need to know to protect yourself from contracting or spreading a sexually transmitted disease.
How do you keep things safer between the sheets? We explore your options.
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.
A breakthrough study discovers how to reduce risk of HIV transmission by 95 percent.
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
The warning signs of HIV may not be what you think. Our HIV and STD expert Sean Cummings reports in-depth on the HIV "Triad" and other early symptoms of this disease.